Library Header Image
LSE Research Online LSE Library Services

A topological approach to quitting games

Simon, Robert Samuel (2012) A topological approach to quitting games. Mathematics of Operations Research, 37 (1). pp. 180-195. ISSN 0364-765X

Full text not available from this repository.

Identification Number: 10.1287/moor.1110.0524


This paper presents a question of topological dynamics and demonstrates that its affirmation would establish the existence of approximate equilibria in all quitting games with only normal players. A quitting game is an undiscounted stochastic game with finitely many players where every player has only two moves, to end the game with certainty or to allow the game to continue. If nobody ever acts to end the game, all players receive payoffs of 0. A player is normal if and only if by quitting alone she receives at least her min-max payoff. This proof is based on a version of the Kohlberg–Mertens [Kohlberg, E., J.-F. Mertens. 1986. On the strategic stability of equilibria. Econometrica 54(5) 1003–1037] structure theorem designed specifically for quitting games.

Item Type: Article
Official URL:
Additional Information: © 2012 Institute for Operations Research and the Management Sciences
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 23 Jan 2012 15:41
Last Modified: 16 May 2024 01:24

Actions (login required)

View Item View Item